Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 5, NWS Tallahassee, FL

February 7, 20185 counties in Florida; Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2018, 1:34 PM CST for 5 counties in Florida; Seminole County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2018, 1:34 PM CST (19:34 UTC)
Expired
Feb 7, 2018, 2:15 PM CST
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Liberty County, FL, Washington County, FL, Seminole County, GA

The radar

The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WUUS52 KTAE 071934
SVRTAE
FLC005-013-063-077-133-GAC253-072015-
/O.NEW.KTAE.SV.W.0005.180207T1934Z-180207T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
234 PM EST WED FEB 7 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Jackson County in the Panhandle of Florida...
  Northeastern Bay County in the Panhandle of Florida...
  Northern Calhoun County in the Panhandle of Florida...
  Northwestern Liberty County in Big Bend of Florida...
  East central Washington County in the Panhandle of Florida...
  South central Seminole County in southwestern Georgia...

* Until 315 PM EST/215 PM CST/

* At 234 PM EST/134 PM CST/, a severe thunderstorm was located near
  Marianna, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Blountstown, Marianna, Chattahoochee, Sneads, Cottondale, Grand
  Ridge, Greenwood, Altha, Alford, Moose Pond, Ocheesee, Selman,
  Chipola, Camps Head, Lovedale, Kennys Mill, Dellwood, Buena Vista,
  Red Oak and Orange Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3087 8534 3089 8480 3041 8502 3052 8566
TIME...MOT...LOC 1934Z 274DEG 43KT 3072 8530 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:31 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 7, 11:31 AM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1231 PM EST Wed Feb 7 2018

.AVIATION [Through 18Z Thursday]...

A line of TSRA will continue to affect DHN with ocnl LIFR
conditions through 22z. This line will progress eastward toward
the ABY/ECP terminals through this afternoon approaching these
areas between 21-23z. Prior to storm arrival, expect extensive
MVFR cigs all sites along with gusty SSW winds up to 20kt. After
the cold front passes the sites, expect a brief period of MVFR to
ocnl IFR cigs before conditions then improve to VFR. All terminals
should be VFR after 14z Thursday.

&&

.PREV DISCUSSION [938 AM EST]...

.NEAR TERM [Through Today]...

A cold front will push southeastward and move into our CWA this
afternoon and evening. As this occurs, rain chances will increase
with the best chances (50% or greater) along and west of a line
from around Tifton, GA to Panama City. Scattered thunderstorms
are also expected and a few strong to severe storms cannot be
ruled out, especially for our northwest zones where instability
and shear will be highest. SPC has highlighted a marginal risk
area just to the northwest of our CWA. Highs will be in the middle
70s.

.SHORT TERM [Tonight Through Friday]...

For tonight, a cold front will be bisecting the area to start the
overnight hours with scattered showers. Instability will be lower
than today, so any remaining thunderstorms are expected to weaken
around sunset. Fairly high dewpoints in the mid 60s advecting over
cooler shelf waters in the mid 50s may allow for some advection
fog to spread inland across portions of the Florida panhandle and
big bend ahead of the front. Any fog that occurs will gradually
end from west to east through the overnight hours as the cold
front pushes through the area. Overnight lows will generally range
from the mid 40s across the northwest portions of the area behind
the front to around 60 across the southeast big bend ahead of the
front.

For Thursday, expect dry conditions behind the front with highs
ranging from the mid 60s to lower 70s across the area. Overnight
lows Thursday night are expected to range from the mid 40s to mid
50s.

For Friday, a surface high will slide rapidly eastward off the
northeast coast with easterly surface flow bringing some low level
moisture back into the area. Scattered showers are possible across
the area with highs ranging from the lower 60s across the north
to mid 70s across the southeast big bend.

.LONG TERM [Friday Night Through Wednesday]...

An active period is expected with the subtropical jet making an
appearance in our weather this weekend into early next week. This
has not happened much this winter with the La Nina in place, and
this pattern is our chance to put a dent in the drought conditions
across the area. A series of subtle upper level disturbances
embedded within the subtropical jet will affect our region this
weekend with fairly high rain chances across the area. Some
thunderstorms are possible as well, but the lack of a well defined
surface low and stronger wind fields in any of the guidance is
expected to preclude a robust severe weather threat. Temperatures
will be above average with deep layer southwest flow.

.MARINE...

Southerly winds today will become northerly tonight behind a cold
front with exercise caution conditions possible west of
Apalachicola late tonight into Thursday morning. Winds are
expected to become easterly on Friday and then southerly this
weekend with showers and thunderstorms becoming more likely again
this weekend.

.FIRE WEATHER...

No fire weather concerns.

.HYDROLOGY...

Several chances of rain will occur over the next several days,
which could gradually improve the moderate to severe drought
conditions across the area by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   53  69  54  70  59 /  50  10  10  30  30
Panama City   51  65  54  67  59 /  40  10  10  20  40
Dothan        45  65  47  63  55 /  40   0  10  40  40
Albany        47  65  46  62  54 /  60  10  10  50  40
Valdosta      53  65  52  67  58 /  50  10  10  30  30
Cross City    60  72  55  75  60 /  20  10  10  20  20
Apalachicola  55  66  55  66  60 /  50  10  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...DVD
AVIATION...Godsey
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Barry

In the hours before

Special weather statement, Feb 7, 12:39 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EST WED FEB 7 2018

FLZ007>010-012-108-112-071930-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
139 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHERN
WALTON...SOUTHWESTERN HOLMES AND WASHINGTON COUNTIES UNTIL 230 PM
EST/130 PM CST/...

At 139 PM EST/1239 PM CST/, National Weather Service doppler radar
indicated a strong thunderstorm 8 miles southeast of De Funiak
Springs, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Bonifay, De Funiak Springs, Eglin Air Force Base, Bradford,
Live Oak, Freeport, Ponce De Leon, Caryville, Wausau, Westville,
Ebro, Hinsons Crossroads, Portland, Whitehead Crossroads, Rock Hill,
Holmes Valley, Millers Ferry, Knox Hill and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3083 8599 3073 8544 3034 8580 3046 8614
      3047 8613 3048 8614 3047 8615 3048 8620
      3049 8619 3050 8620 3049 8620 3049 8621
      3051 8628
TIME...MOT...LOC 1839Z 285DEG 42KT 3063 8604

ADL
Special weather statement, Feb 7, 12:41 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EST WED FEB 7 2018

GAZ123-125-127-144-145-071930-
Worth GA-Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-
141 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...NORTHEASTERN
MITCHELL...NORTHEASTERN BAKER...SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA AND SOUTHERN WORTH COUNTIES IN SOUTH CENTRAL
GEORGIA UNTIL 230 PM EST...

At 141 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Albany, moving east at 45
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sylvester, Albany, Putney, Baconton, Poulan, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Terrell, Sumner,
Bridgeboro, Minton, Radium Springs, Lockett Crossing, Sylvester
Airport, Anderson City, South Albany, Tempy and Southwest Ga Regional
A/P.

LAT...LON 3162 8371 3161 8370 3134 8377 3135 8447
      3162 8443
TIME...MOT...LOC 1841Z 274DEG 37KT 3149 8429

ADL
Special weather statement, Feb 7, 12:54 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM EST WED FEB 7 2018

GAZ155-156-071945-
Decatur GA-Seminole GA-
154 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR AND
NORTHERN SEMINOLE COUNTIES UNTIL 245 PM EST...

At 154 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Donalsonville, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Donalsonville, Bainbridge, Iron City, Brinson, Steam Mill, Hanover,
Ausmac, Davis Park, Little Hope, Lela, Eldorendo, Decatur Co A/P,
Steinham Store, Cyrene, Riverturn, Sharphagen and Donaldsonville A/P.

LAT...LON 3108 8452 3089 8460 3090 8461 3089 8461
      3092 8496 3093 8498 3107 8499 3107 8465
      3108 8464
TIME...MOT...LOC 1854Z 270DEG 26KT 3101 8491

ADL
Special weather statement, Feb 7, 1:03 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EST WED FEB 7 2018

GAZ143>145-071945-
Miller GA-Baker GA-Mitchell GA-
203 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER...MITCHELL AND
SOUTHERN BAKER COUNTIES UNTIL 245 PM EST...

At 202 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Newton, moving east at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Pelham, Camilla, Babcock, Flint, Hopeful, Crestview, Hoggard
Mill, Boykin, Hawkinstown, Freeman, Mimsville, Mitchell Co A/P,
Branchville, Greenough, Cooktown, Elmodel Wma, Bethany and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 8400 3108 8414 3108 8475 3126 8466
      3126 8464 3131 8464 3137 8461
TIME...MOT...LOC 1902Z 277DEG 43KT 3125 8442

ADL
Special weather statement, Feb 7, 1:23 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM EST WED FEB 7 2018

FLZ010>013-GAZ155-156-072030-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
223 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN BAY...
NORTHWESTERN CALHOUN AND WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA...SOUTHWESTERN DECATUR AND SOUTHERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 330 PM EST/230 PM CST/...

At 223 PM EST/123 PM CST/, National Weather Service doppler radar
indicated a strong thunderstorm near Chipley, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Chipley, Marianna, Chattahoochee, Bradford, Sneads,
Cottondale, Grand Ridge, Greenwood, Altha, Alford, Wausau, Bascom,
Moose Pond, Clarksville, Ocheesee, Chipola, Camps Head, Lovedale and
Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8552 3093 8511 3089 8461 3071 8483
      3071 8486 3068 8487 3032 8530 3052 8584
TIME...MOT...LOC 1923Z 275DEG 37KT 3077 8546

ADL
Special weather statement, Feb 7, 1:25 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM EST WED FEB 7 2018

GAZ143-145-155>157-072030-
Miller GA-Decatur GA-Mitchell GA-Seminole GA-Grady GA-
225 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...WESTERN GRADY...
SOUTHEASTERN MILLER...SOUTHWESTERN MITCHELL AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 330 PM EST...

At 225 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near West Bainbridge, or near Bainbridge, moving
east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bainbridge, Cairo, Whigham, West Bainbridge, Attapulgus, Climax,
Hanover, Ausmac, Reynoldsville, Capel, Recovery, Decatur Co A/P,
Harrells Still, Laingkat, Calvary, Jinks, Princes Still, Peoples
Still, Amsterdam and Nickleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3110 8454 3108 8454 3108 8451 3110 8450
      3108 8412 3069 8430 3071 8483 3083 8482
      3110 8463
TIME...MOT...LOC 1925Z 287DEG 36KT 3100 8458

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 11:06 AM CSTSevere Thunderstorm WarningTAEHolmes39 min
Feb 7, 12:09 PM CSTSevere Thunderstorm WarningTAEJackson51 min
Feb 7, 12:39 PM CSTSpecial Weather StatementTAEWalton, Washington51 min
Feb 7, 1:23 PM CSTSpecial Weather StatementTAEJackson, Washington67 min
Feb 7, 1:30 PM CSTSpecial Marine WarningTAE45 min
Feb 7, 11:44 AM CSTSpecial Weather StatementTAECalhoun, Early61 min
Feb 7, 12:38 PM CSTSpecial Weather StatementTAEMiller52 min
Feb 7, 12:41 PM CSTSpecial Weather StatementTAEDougherty, Worth49 min
Feb 7, 12:50 PM CSTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Worth40 min
Feb 7, 12:54 PM CSTSpecial Weather StatementTAESeminole51 min
Feb 7, 1:03 PM CSTSpecial Weather StatementTAEBaker, Mitchell42 min
Feb 7, 1:25 PM CSTSpecial Weather StatementTAEDecatur, Grady65 min
Feb 7, 1:48 PM CSTSpecial Weather StatementTAEColquitt, Cook, Tift57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.